I put it on the infected areas and it's making it even more itchy/irritating!! Maybe I don't have a yeast infection? Because my skini dries up bad in the Winter, and maybe it's just because of dry skin? What do you think?
I'm 13, virgin, by the way.I think I have a yeast infection, but I only have itching. I put the Monistat cream on, and...?
Often the Monistat cream will cause temporary burning when first applied to the area that is affected. It takes a couple of days for it to take effect. If you do have a yeast infection, you can try a tablet called Fluconazole to get rid of the infection instead of the cream. They are normal prescribed by the doctor. If you have a community health clinic, you can simply go to them, they`ll ask you for a urine sample and they`ll use a little test strip to check right away if you have any infection. Minor scratching once in a while is normal, but I definitely think you need to see a doctor to give you more than the cream you have. It could possibly be just dry skin, but again, he or she can verify that for you. Yeast infections are very common, and it`s best to get them checked up immediately before they get worse.
*In reference to the rude person below, I made a mistake, as everyone in the world does and will correct myself. I meant to say that if you do not have a yeast infection- instead possibly a UTI, then they can treat it with something like a Sulpha drug to clear it up. Often urinary tract infections will accompany a yeast infection. In this case, the doctor may prescribe both medications to be safe before he gets the results of the tests back. Now please people, stop using forums to attack people. Any person in their good mind knows this is not a substitute for sound medical advice.I think I have a yeast infection, but I only have itching. I put the Monistat cream on, and...?
Yeast Infection: Douche morning and evening with a two quart hot water bottle/douche/enema bag. Filling it with as hot of water as you can tolerate but not so hot that it burns you. This is very effective at killing yeast as it summons your own white blood cells to the area of infection and they do a splendid job of killing the infection. One or two days treatment is normally required to get over most yeast infections.
it may not be yeast. you should NOT be using monistat. the problem with monistat is that when you misdiagnose yourself (as you likely have), you treat something you don't have. doing this may cause your body to become resistant to monistat. one day, when you really do have a yeast infection, it won't work--cheers!
you need to see a doctor if you think it is yeast. studies show that most women are incorrect in the self-diagnoses.
clean yourself off and wait a day or two to see if things get better on their own.
ps - that ';nursing student'; is wrong and should probably fail out of nursing school. antibiotics DO NOT treat yeast--in fact, sometimes they cause yeast! yeast is not bacteria!
Monistat needs to go on the inside of your vagina, not just on the outside. you need to tell your mom what's going on. you could be having an allergic reaction to detergent, soap, shower gel or something else.